Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 21, 2018, 9:18 PM CDT for Coosa County, Tallapoosa County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 9:18 PM CDT (02:18 UTC)
- Expired
- Jul 21, 2018, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coosa County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 56 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.3
The text
As transmitted.
684
WUUS54 KBMX 220218
SVRBMX
ALC037-123-220245-
/O.NEW.KBMX.SV.W.0106.180722T0218Z-180722T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
918 PM CDT SAT JUL 21 2018
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northwestern Tallapoosa County in east central Alabama...
Northeastern Coosa County in east central Alabama...
* Until 945 PM CDT.
* At 918 PM CDT, a severe thunderstorm was located over Parkdale, or
near Goodwater, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alexander City, Goodwater, Kellyton, Jacksons' Gap, New Site,
Hillabee Creek, Bradford, Northern Lake Martin, Parkdale, Hatchet,
Wind Creek State Park, Eastern Lake Martin, Horseshoe Bend National
Military Park, Hackneyville and Horseshoe Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3280 8590 3310 8622 3311 8601 3309 8601
3309 8598 3311 8597 3311 8587 3300 8569
TIME...MOT...LOC 0218Z 315DEG 41KT 3312 8610
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 6:53 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 653 PM CDT Sat Jul 21 2018 .UPDATE... For 00Z Aviation. && Near Term... Through Early Evening. A couple storms have developed over the last hour across east Alabama, and seeing a more developed cu field across portions of the northeast. Expect this to be the primary area of development. The mesoscale discussion issued earlier today remains valid (below). Although storm coverage will be low, any storm that develops could be strong to severe through early evening. 14 .LONG TERM... Sunday through Friday. The cold front will slowly slide southward through the area on Sunday and should be near the I-85 corridor by sunset. Look for the front to actually clear the area by Sunday night, but then we shift our attention to the north and the path of the upper low. Models have come into a little bit more of a consensus on the path of the upper low swinging through northern GA and into Central AL on Monday and then setting up shop for several days. This scenario would place the highest rain chances in the eastern half each afternoon through Wednesday. By Thursday the upper low opens up and begins to elongate across the Southeast, before the energy slides east ahead of the next front that will likely hold of until the beginning of next week. Highest rain chances for Friday and Saturday will be across the north, while the southern areas could dry out some. Temperatures will be in the upper 80s with the cloud cover through midweek and then rise back into the low 90s by the weekend. && .AVIATION... 00Z TAF Discussion. Outside thunderstorms, VFR conds expected thru the period. Isolated TSRA across east Alabama thru 03z could impact KMGM and KTOI between 02z and 06z, and handled with VCTS. West to southwest winds 8-12 knots thru 02z will diminish to 3-6 knots overnight. Sfc winds will increase and become west northwest after 15z as the surface trof pushes south of the area. Isolated TSRA will develop after 17z across northeast Alabama, possibly impacting KANB and KASN. 58/rose && .FIRE WEATHER... Isolated to scattered showers/storms are possible through tonight as a front moves slowly through the area. Tomorrow through early next week, an upper low will move over the region, leading to higher rain chances, especially across the east. This will also bring slightly cooler temperatures. Localized fog will be possible each morning over the next couple of days where rainfall occurs during the previous afternoon and evening. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 88 68 85 68 / 20 50 30 60 20 Anniston 71 88 68 85 68 / 20 30 30 60 30 Birmingham 75 90 71 87 70 / 10 20 20 50 10 Tuscaloosa 74 92 72 89 71 / 10 10 10 30 10 Calera 73 90 70 87 69 / 20 20 10 40 10 Auburn 74 89 70 86 70 / 50 30 30 60 30 Montgomery 74 93 72 90 70 / 30 30 10 50 20 Troy 75 92 72 89 70 / 30 30 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 21, 3:18 PM CDT, 6 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Birmingham AL 318 PM CDT Sat Jul 21 2018 ALZ011>015-017>050-222330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 318 PM CDT Sat Jul 21 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. Severe storms are possible from now through 8 PM roughly from counties along and east of the Interstate 65 corridor in Central Alabama. These storms may be isolated to scattered in nature and capable of producing damaging winds along with quarter size hail. Forecast confidence remains low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed This Afternoon and Tonight.
In the hours before
Local storm report, Jul 21, 7:23 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 E PARKMANVILLE 32.39N 85.15W
07/21/2018 RUSSELL AL PUBLIC
2 PINE TREES REPORTED DOWN. TIME
APPROXIMATE.
0635 PM HAIL 2 NNW LADONIA 32.48N 85.09W
07/21/2018 E1.50 INCH LEE AL PUBLIC
TIME APPROXIMATE.
0632 PM HAIL 1 SW PARKMANVILLE 32.38N 85.18W
07/21/2018 E1.00 INCH RUSSELL AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NORTH OF SEALE
IN RUSSELL COUNTY BY METEOROLOGIST.
0625 PM HAIL LADONIA 32.46N 85.09W
07/21/2018 E1.00 INCH RUSSELL AL PUBLIC
AT LEAST QUARTER SIZED HAIL REPORTED NEAR
LADONIA.
0618 PM HAIL 1 NNW LADONIA 32.47N 85.09W
07/21/2018 E1.75 INCH RUSSELL AL TRAINED SPOTTER
GOLF BALL SIZED HAIL AND WINDS ESTIMATED
50-60 MPH WINDS REPORTED BY TRAINED
SPOTTER/AMATEUR RADIO OPERATOR.
0555 PM TSTM WND DMG 4 SSE OPELIKA 32.60N 85.35W
07/21/2018 LEE AL EMERGENCY MNGR
REPORTS OF SEVERAL STRUCTURES DAMAGED NEAR
THIS LOCATION. TIME AND LOCATION
APPROXIMATE. PROBABLE TORNADO.
0554 PM TSTM WND DMG 3 SE OPELIKA 32.61N 85.35W
07/21/2018 LEE AL PUBLIC
HIGHWAY 169 SOUTH BLOCKED ROUGHLY 1 MILE
SOUTH OF THE INTERSTATE 85 CORRIDOR,
POSSIBLE TORNADO. TIME APPROXIMATE.
0548 PM TSTM WND DMG 2 SSE OPELIKA SPORTSPLE 32.64N 85.34W
07/21/2018 LEE AL EMERGENCY MNGR
DAMAGE REPORTED BY LEE COUNTY EMA, POSSIBLE
TORNADO. TIME AND LOCATION APPROXIMATE.
0540 PM TSTM WND DMG OPELIKA 32.65N 85.38W
07/21/2018 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN WITH SOME DAMAGE
TO AN APARTMENT COMPLEX NEAR OPELIKA.
PROBABLE TORNADO. TIME APPROXIMATE.
0537 PM HAIL 3 ESE OPELIKA SPORTSPLE 32.66N 85.30W
07/21/2018 E1.50 INCH LEE AL PUBLIC
AT LEAST GOLF BALL SIZED HAIL REPORTED EAST
OF OPELIKA, TIME ESTIMATED BY RADAR.
0525 PM HAIL 4 E FOSTERS CROSSROADS 33.43N 85.49W
07/21/2018 E2.75 INCH RANDOLPH AL EMERGENCY MNGR
BASEBALL SIZED HAIL REPORTED NEAR MORRISON
CROSSROADS COMMUNITY.
0458 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.00 INCH RANDOLPH AL BROADCAST MEDIA
REPORT OF HAIL LARGE ENOUGH TO CRACK CAR
WINDSHIELDS NEAR WEDOWEE.
0448 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.75 INCH RANDOLPH AL PUBLIC
GOLF BALL SIZED HAIL REPORTED NEAR WEDOWEE.
0448 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E1.00 INCH RANDOLPH AL PUBLIC
QUARTER SIZED HAIL NOW REPORTED NEAR
WOODLAND IN RANDOLPH COUNTY.
0445 PM HAIL HEFLIN 33.65N 85.59W
07/21/2018 E0.50 INCH CLEBURNE AL PUBLIC
DIME TO PENNY SIZED HAIL REPORTED IN THE OLD
HOPEWELL AREA NEAR HEFLIN.
0445 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E0.75 INCH RANDOLPH AL PUBLIC
DIME SIZE HAIL REPORTED NEAR WOODLAND IN
RANDOLPH COUNTY.
0434 PM HAIL CHALAFINNEE 33.54N 85.65W
07/21/2018 E0.75 INCH CLEBURNE AL BROADCAST MEDIA
DIME TO PENNY SIZED HAIL CAPTURED IN VIDEO
NEAR CHALAFINNEE IN CLEBURNE COUNTY.
0430 PM HAIL 1 WSW EDWARDSVILLE 33.70N 85.52W
07/21/2018 E2.00 INCH CLEBURNE AL PUBLIC
ESTIMATED 2 INCH DIAMETER HAIL REPORTED
NORTHEAST OF HEFLIN.
0427 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 E3.00 INCH CLEBURNE AL PUBLIC
3 INCH DIAMETER HAIL NOW REPORTED NEAR
HOLLIS CROSSROADS COMMUNITY.
0427 PM HAIL 2 SSW HOLLIS CROSSROADS 33.49N 85.65W
07/21/2018 E2.50 INCH CLAY AL PUBLIC
ESTIMATED TENNIS BALL SIZED HAIL REPORTED IN
FAR NORTHEAST CLAY COUNTY. TIME ESTIMATED BY
RADAR.
0415 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 M1.50 INCH CLEBURNE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG SIZED
HAIL IN THE HOLLIS CROSSROADS COMMUNITY.
0410 PM HAIL 5 W LIBERTY HILL 33.85N 85.66W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DIME SIZED HAIL REPORTED IN THE NANCES CREEK
COMMUNITY.
0410 PM HAIL OXFORD 33.61N 85.84W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DINE SIZED HAIL REPORTED IN OXFORD.
0700 AM TSTM WND DMG 1 WSW BIG WILLS CREEK 33.98N 86.02W
07/21/2018 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT SUNNYDALE ROAD AT ALPINE VIEW.
0600 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
TREE DOWN IN ROADWAY AT AL HWY 35 & CR 710.
0500 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
SOME ROOF TIN PULLED UP FROM A ROOF ALONG
COUNTY ROAD 751 IN CHEROKEE COUNTY.
ESTIMATED 45-55 MPH WINDS. TIME APPROXIMATE.
&&Local storm report, Jul 21, 7:38 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 E PARKMANVILLE 32.39N 85.15W
07/21/2018 RUSSELL AL PUBLIC
2 PINE TREES REPORTED DOWN. TIME
APPROXIMATE.
0635 PM HAIL 2 NNW LADONIA 32.48N 85.09W
07/21/2018 E1.50 INCH LEE AL PUBLIC
TIME APPROXIMATE.
0632 PM HAIL 1 SW PARKMANVILLE 32.38N 85.18W
07/21/2018 E1.00 INCH RUSSELL AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NORTH OF SEALE
IN RUSSELL COUNTY BY METEOROLOGIST.
0625 PM TSTM WND DMG 1 SW PARKMANVILLE 32.38N 85.18W
07/21/2018 RUSSELL AL EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS RUSSELL COUNTY.
THE ROOF OF AN AMBULANCE SHELTER WAS DAMAGED
NEAR SEALE. TIME AND LOCATION APPROXIMATE.
0625 PM HAIL LADONIA 32.46N 85.09W
07/21/2018 E1.00 INCH RUSSELL AL PUBLIC
AT LEAST QUARTER SIZED HAIL REPORTED NEAR
LADONIA.
0618 PM HAIL 1 NNW LADONIA 32.47N 85.09W
07/21/2018 E1.75 INCH RUSSELL AL TRAINED SPOTTER
GOLF BALL SIZED HAIL AND WINDS ESTIMATED
50-60 MPH WINDS REPORTED BY TRAINED
SPOTTER/AMATEUR RADIO OPERATOR.
0555 PM TSTM WND DMG 4 SSE OPELIKA 32.60N 85.35W
07/21/2018 LEE AL EMERGENCY MNGR
REPORTS OF SEVERAL STRUCTURES DAMAGED NEAR
THIS LOCATION. TIME AND LOCATION
APPROXIMATE. PROBABLE TORNADO.
0554 PM TSTM WND DMG 3 SE OPELIKA 32.61N 85.35W
07/21/2018 LEE AL PUBLIC
HIGHWAY 169 SOUTH BLOCKED ROUGHLY 1 MILE
SOUTH OF THE INTERSTATE 85 CORRIDOR,
POSSIBLE TORNADO. TIME APPROXIMATE.
0548 PM TSTM WND DMG 2 SSE OPELIKA SPORTSPLE 32.64N 85.34W
07/21/2018 LEE AL EMERGENCY MNGR
DAMAGE REPORTED BY LEE COUNTY EMA, POSSIBLE
TORNADO. TIME AND LOCATION APPROXIMATE.
0540 PM TSTM WND DMG OPELIKA 32.65N 85.38W
07/21/2018 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN WITH SOME DAMAGE
TO AN APARTMENT COMPLEX NEAR OPELIKA.
PROBABLE TORNADO. TIME APPROXIMATE.
0537 PM HAIL 3 ESE OPELIKA SPORTSPLE 32.66N 85.30W
07/21/2018 E1.50 INCH LEE AL PUBLIC
AT LEAST GOLF BALL SIZED HAIL REPORTED EAST
OF OPELIKA, TIME ESTIMATED BY RADAR.
0525 PM HAIL 4 E FOSTERS CROSSROADS 33.43N 85.49W
07/21/2018 E2.75 INCH RANDOLPH AL EMERGENCY MNGR
BASEBALL SIZED HAIL REPORTED NEAR MORRISON
CROSSROADS COMMUNITY.
0458 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.00 INCH RANDOLPH AL BROADCAST MEDIA
REPORT OF HAIL LARGE ENOUGH TO CRACK CAR
WINDSHIELDS NEAR WEDOWEE.
0448 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.75 INCH RANDOLPH AL PUBLIC
GOLF BALL SIZED HAIL REPORTED NEAR WEDOWEE.
0448 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E1.00 INCH RANDOLPH AL PUBLIC
QUARTER SIZED HAIL NOW REPORTED NEAR
WOODLAND IN RANDOLPH COUNTY.
0445 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E0.75 INCH RANDOLPH AL PUBLIC
DIME SIZE HAIL REPORTED NEAR WOODLAND IN
RANDOLPH COUNTY.
0445 PM HAIL HEFLIN 33.65N 85.59W
07/21/2018 E0.50 INCH CLEBURNE AL PUBLIC
DIME TO PENNY SIZED HAIL REPORTED IN THE OLD
HOPEWELL AREA NEAR HEFLIN.
0434 PM HAIL CHALAFINNEE 33.54N 85.65W
07/21/2018 E0.75 INCH CLEBURNE AL BROADCAST MEDIA
DIME TO PENNY SIZED HAIL CAPTURED IN VIDEO
NEAR CHALAFINNEE IN CLEBURNE COUNTY.
0430 PM HAIL 1 WSW EDWARDSVILLE 33.70N 85.52W
07/21/2018 E2.00 INCH CLEBURNE AL PUBLIC
ESTIMATED 2 INCH DIAMETER HAIL REPORTED
NORTHEAST OF HEFLIN.
0427 PM HAIL 2 SSW HOLLIS CROSSROADS 33.49N 85.65W
07/21/2018 E2.50 INCH CLAY AL PUBLIC
ESTIMATED TENNIS BALL SIZED HAIL REPORTED IN
FAR NORTHEAST CLAY COUNTY. TIME ESTIMATED BY
RADAR.
0427 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 E3.00 INCH CLEBURNE AL PUBLIC
3 INCH DIAMETER HAIL NOW REPORTED NEAR
HOLLIS CROSSROADS COMMUNITY.
0415 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 M1.50 INCH CLEBURNE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG SIZED
HAIL IN THE HOLLIS CROSSROADS COMMUNITY.
0410 PM HAIL OXFORD 33.61N 85.84W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DINE SIZED HAIL REPORTED IN OXFORD.
0410 PM HAIL 5 W LIBERTY HILL 33.85N 85.66W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DIME SIZED HAIL REPORTED IN THE NANCES CREEK
COMMUNITY.
0700 AM TSTM WND DMG 1 WSW BIG WILLS CREEK 33.98N 86.02W
07/21/2018 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT SUNNYDALE ROAD AT ALPINE VIEW.
0600 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
TREE DOWN IN ROADWAY AT AL HWY 35 & CR 710.
0500 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
SOME ROOF TIN PULLED UP FROM A ROOF ALONG
COUNTY ROAD 751 IN CHEROKEE COUNTY.
ESTIMATED 45-55 MPH WINDS. TIME APPROXIMATE.
&&Local storm report, Jul 21, 7:58 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 3 SE OPELIKA 32.62N 85.35W
07/21/2018 LEE AL BROADCAST MEDIA
SEVERAL TREES DOWNED, FALLEN IN DIFFERENT
DIRECTIONS. PROBABLE TORNADO. TIME AND
LOCATION APPROXIMATE.
&&
05Special weather statement, Jul 21, 8:04 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
804 PM CDT SAT JUL 21 2018
ALZ050-220130-
Barbour AL-
804 PM CDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARBOUR COUNTY UNTIL
830 PM CDT...
At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakepoint Resort State Park, or near Eufaula, moving southeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eufaula, Lakepoint Resort State Park and Lugo.
LAT...LON 3200 8507 3197 8506 3196 8509 3194 8508
3191 8511 3190 8511 3189 8513 3188 8513
3186 8514 3183 8514 3183 8513 3181 8513
3193 8526 3206 8513 3207 8511 3202 8505
TIME...MOT...LOC 0103Z 310DEG 27KT 3195 8513Special weather statement, Jul 21, 8:56 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
856 PM CDT SAT JUL 21 2018
ALZ027-028-220230-
Clay AL-Talladega AL-
856 PM CDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
SOUTHWESTERN CLAY COUNTIES UNTIL 930 PM CDT...
At 856 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, or near Childersburg, moving southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sylacauga, Childersburg, Ashland, Sycamore, Winterboro, Alpine,
Cleveland Crossroads, Hollins, Roselle, Millerville and Mignon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3310 8596 3310 8598 3309 8598 3309 8601
3311 8601 3310 8613 3328 8639 3329 8636
3333 8637 3335 8634 3336 8634 3344 8628
3326 8584
TIME...MOT...LOC 0156Z 303DEG 29KT 3333 8627
05Local storm report, Jul 21, 9:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 PM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 E PARKMANVILLE 32.39N 85.15W
07/21/2018 RUSSELL AL PUBLIC
2 PINE TREES REPORTED DOWN. TIME
APPROXIMATE.
0635 PM HAIL 2 NNW LADONIA 32.48N 85.09W
07/21/2018 E1.50 INCH LEE AL PUBLIC
TIME APPROXIMATE.
0632 PM HAIL 1 SW PARKMANVILLE 32.38N 85.18W
07/21/2018 E1.00 INCH RUSSELL AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NORTH OF SEALE
IN RUSSELL COUNTY BY METEOROLOGIST.
0625 PM HAIL LADONIA 32.46N 85.09W
07/21/2018 E1.00 INCH RUSSELL AL PUBLIC
AT LEAST QUARTER SIZED HAIL REPORTED NEAR
LADONIA.
0625 PM TSTM WND DMG 1 SW PARKMANVILLE 32.38N 85.18W
07/21/2018 RUSSELL AL EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS RUSSELL COUNTY.
THE ROOF OF AN AMBULANCE SHELTER WAS DAMAGED
NEAR SEALE. TIME AND LOCATION APPROXIMATE.
0618 PM HAIL 1 NNW LADONIA 32.47N 85.09W
07/21/2018 E1.75 INCH RUSSELL AL TRAINED SPOTTER
GOLF BALL SIZED HAIL AND WINDS ESTIMATED
50-60 MPH WINDS REPORTED BY TRAINED
SPOTTER/AMATEUR RADIO OPERATOR.
0555 PM TSTM WND DMG 4 SSE OPELIKA 32.60N 85.35W
07/21/2018 LEE AL EMERGENCY MNGR
REPORTS OF SEVERAL STRUCTURES DAMAGED NEAR
THIS LOCATION. TIME AND LOCATION
APPROXIMATE. PROBABLE TORNADO.
0554 PM TSTM WND DMG 3 SE OPELIKA 32.61N 85.35W
07/21/2018 LEE AL PUBLIC
HIGHWAY 169 SOUTH BLOCKED ROUGHLY 1 MILE
SOUTH OF THE INTERSTATE 85 CORRIDOR,
POSSIBLE TORNADO. TIME APPROXIMATE.
0554 PM TSTM WND DMG 3 SE OPELIKA 32.61N 85.35W
07/21/2018 LEE AL BROADCAST MEDIA
TREES DOWN WITH ONE THAT FELL ONTO A CAR.
SHINGLES BLOWN OFF OF ROOFS AND POWER LINES
DOWN ALONG HIGHWAY 169. A TREE ALSO REPORTED
DOWN ALONG OLD COLUMBUS ROAD NEARBY. TIME
APPROXIMATE.
0552 PM TSTM WND DMG 3 SE OPELIKA 32.62N 85.35W
07/21/2018 LEE AL BROADCAST MEDIA
SEVERAL TREES DOWNED, FALLEN IN DIFFERENT
DIRECTIONS. PROBABLE TORNADO. TIME AND
LOCATION APPROXIMATE.
0548 PM TSTM WND DMG 2 SSE OPELIKA SPORTSPLE 32.64N 85.34W
07/21/2018 LEE AL EMERGENCY MNGR
DAMAGE REPORTED BY LEE COUNTY EMA, POSSIBLE
TORNADO. TIME AND LOCATION APPROXIMATE.
0540 PM TSTM WND DMG OPELIKA 32.65N 85.38W
07/21/2018 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN WITH SOME DAMAGE
TO AN APARTMENT COMPLEX NEAR OPELIKA.
PROBABLE TORNADO. TIME APPROXIMATE.
0537 PM HAIL 3 ESE OPELIKA SPORTSPLE 32.66N 85.30W
07/21/2018 E1.50 INCH LEE AL PUBLIC
AT LEAST GOLF BALL SIZED HAIL REPORTED EAST
OF OPELIKA, TIME ESTIMATED BY RADAR.
0525 PM HAIL 4 E FOSTERS CROSSROADS 33.43N 85.49W
07/21/2018 E2.75 INCH RANDOLPH AL EMERGENCY MNGR
BASEBALL SIZED HAIL REPORTED NEAR MORRISON
CROSSROADS COMMUNITY.
0458 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.00 INCH RANDOLPH AL BROADCAST MEDIA
REPORT OF HAIL LARGE ENOUGH TO CRACK CAR
WINDSHIELDS NEAR WEDOWEE.
0448 PM HAIL WEDOWEE 33.31N 85.49W
07/21/2018 E1.75 INCH RANDOLPH AL PUBLIC
GOLF BALL SIZED HAIL REPORTED NEAR WEDOWEE.
0448 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E1.00 INCH RANDOLPH AL PUBLIC
QUARTER SIZED HAIL NOW REPORTED NEAR
WOODLAND IN RANDOLPH COUNTY.
0445 PM HAIL HEFLIN 33.65N 85.59W
07/21/2018 E0.50 INCH CLEBURNE AL PUBLIC
DIME TO PENNY SIZED HAIL REPORTED IN THE OLD
HOPEWELL AREA NEAR HEFLIN.
0445 PM HAIL WOODLAND 33.37N 85.40W
07/21/2018 E0.75 INCH RANDOLPH AL PUBLIC
DIME SIZE HAIL REPORTED NEAR WOODLAND IN
RANDOLPH COUNTY.
0434 PM HAIL CHALAFINNEE 33.54N 85.65W
07/21/2018 E0.75 INCH CLEBURNE AL BROADCAST MEDIA
DIME TO PENNY SIZED HAIL CAPTURED IN VIDEO
NEAR CHALAFINNEE IN CLEBURNE COUNTY.
0430 PM HAIL 1 WSW EDWARDSVILLE 33.70N 85.52W
07/21/2018 E2.00 INCH CLEBURNE AL PUBLIC
ESTIMATED 2 INCH DIAMETER HAIL REPORTED
NORTHEAST OF HEFLIN.
0427 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 E3.00 INCH CLEBURNE AL PUBLIC
3 INCH DIAMETER HAIL NOW REPORTED NEAR
HOLLIS CROSSROADS COMMUNITY.
0427 PM HAIL 2 SSW HOLLIS CROSSROADS 33.49N 85.65W
07/21/2018 E2.50 INCH CLAY AL PUBLIC
ESTIMATED TENNIS BALL SIZED HAIL REPORTED IN
FAR NORTHEAST CLAY COUNTY. TIME ESTIMATED BY
RADAR.
0415 PM HAIL HOLLIS CROSSROADS 33.52N 85.64W
07/21/2018 M1.50 INCH CLEBURNE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG SIZED
HAIL IN THE HOLLIS CROSSROADS COMMUNITY.
0410 PM HAIL 5 W LIBERTY HILL 33.85N 85.66W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DIME SIZED HAIL REPORTED IN THE NANCES CREEK
COMMUNITY.
0410 PM HAIL OXFORD 33.61N 85.84W
07/21/2018 E0.75 INCH CALHOUN AL PUBLIC
DINE SIZED HAIL REPORTED IN OXFORD.
0700 AM TSTM WND DMG 1 WSW BIG WILLS CREEK 33.98N 86.02W
07/21/2018 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT SUNNYDALE ROAD AT ALPINE VIEW.
0600 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
TREE DOWN IN ROADWAY AT AL HWY 35 & CR 710.
0500 AM TSTM WND DMG 2 SSE GAYLESVILLE 34.24N 85.54W
07/21/2018 CHEROKEE AL EMERGENCY MNGR
SOME ROOF TIN PULLED UP FROM A ROOF ALONG
COUNTY ROAD 751 IN CHEROKEE COUNTY.
ESTIMATED 45-55 MPH WINDS. TIME APPROXIMATE.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:56 PM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| Jul 21, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 37 min |
| Jul 21, 9:34 PM CDT | Special Weather Statement | BMX | Clay | 26 min |
| Jul 21, 9:42 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 33 min |
| Jul 21, 9:51 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Jul 21, 9:57 PM CDT | Special Weather Statement | BMX | Randolph | 33 min |
| Jul 21, 10:02 PM CDT | Special Weather Statement | BMX | Shelby | 28 min |
| Jul 21, 10:09 PM CDT | Special Weather Statement | BMX | Tallapoosa | 36 min |
| Jul 21, 10:20 PM CDT | Special Weather Statement | BMX | Coosa | 25 min |
| Jul 21, 10:57 PM CDT | Special Weather Statement | BMX | Tallapoosa | 48 min |
| Jul 21, 10:58 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jul 21, 11:33 PM CDT | Special Weather Statement | BMX | Macon | 42 min |
| Jul 21, 11:57 PM CDT | Special Weather Statement | BMX | Russell | 48 min |
| Jul 22, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 23 min |
| Jul 22, 11:29 AM CDT | Special Weather Statement | BMX | Marengo | 16 min |
| Jul 22, 11:38 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 22 min |
| Jul 22, 12:28 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| Jul 22, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Jul 22, 1:05 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 40 min |
| Jul 22, 2:07 PM CDT | Special Weather Statement | BMX | Russell | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.